Hepatitis C Community
Got First Shipment Of Victrelis. Looks Scary.
About This Community:

This forum is for questions about medical issues and research aspects of Hepatitis C such as, questions about being newly diagnosed, questions about current treatments, information and participation in discussions about research studies and clinical trials related to Hepatitis. If you would like to communicate with other people who have been touched by Hepatitis, please visit our new Hepatitis Social/Living with Hepatitis forum

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Got First Shipment Of Victrelis. Looks Scary.

Well I got my new shipment of meds and this one included the Victrelis. 12 more pills a day! A list of side effects that sounds worse than death. I think I start these in a week. How bad do they make you feel? 17 pills a day and 1 shot per week. Wow. And we are not "allowed" to call this chemotherapy? I am so thankful to Merck for providing me these meds absolutely free under a compassionate care program. Everything is shipped next day air in styrofoam coolers with freeze packs. So how bad is the Victrelis to take?
6 Comments Post a Comment
Blank
1280753_tn?1367761532
I did Incivek for 12 weeks and I got thru it........it's no day at the beach but most of us get to the finish line. i am at 24/48 weeks and i threaten to quit everyday...but i go on...this is my second attempt.

you may not have a bad time with the sides....don't dwell on the "what if's" only deal with the side effects that are real....worrying doesn't help..

it's great that you got the meds for free. good luck with your treatment

and btw, you can call it anything you like....just don't call it fun.
Blank
4896357_tn?1360674504
This is a great opportunity for me and I will see it through if medically possible. I thought the Vic was going to be 3 pills a day and without side effects. Oh well. 4 shots down and only 44 shots and 5,236 pills to go! I'm in this for 48 weeks.
Blank
Avatar_f_tn
  Ohhh, you have to do Victrelis for 44 weeks, that sounds tough. The Victrelis is supposed to start, after the four week "lead in" with the shots and Riba pills.
   But I took 18 pills a day:  why are you taking 1000 mgs Ribaviran, instead of 1,200 mgs, are you weighing less then I? ( I am 170 lbs)
    Sooo....I go tused to the Victrelis pills, although they did cause a burning butt, for a few days, and I just kept washing the area, lol
   After a couple weeks on the Victrelis, I did develope a condition known as "hemolytic anemia", and this is usually the hardest challege, for a person on Vivtrelis, especially for 44 weeks.  This means that the hemoglobin count goes down below normal, andit causes fatigue, weakness, and out of breath upon exertion, especially going up stairs.
   You will have to stay on top of this condition, so start making a copy of yourlab-work, and watch the "HGB".   If it gets too low, they will probably reduce your Ribaviran, because the rescue drug for it, 'Procrit" can be very expensive. But ask your Doctor if it would be possible to have this rescue drug, "Procrit",it is good to expect the best, but plan for the worst.
   Once I was on the Victrelis, I would feel dizzy and weird, if I had an empty stomach, so always take the pills with food. I also avoided germs, and ate only mild food, nothing spicey- good luck~  oh, and stay out of the sun as much as youcan, and cover your skin if you do have to go out, long-sleeves, big hat
Blank
2114467_tn?1358213856
When I started the Vic, it was about the third day that I just felt weird. After a couple of weeks dehydration got the best of me. That's when I realized how serious tx was. Don't get behind on water intake.
I did work all thru tx and I do not have a sit down job. Make yourself rest. Your body will need that.
Also, find a schedule that works for you to take the pills. Do not miss taking your meds. Do take them with food.
Good luck,
C
Blank
Avatar_m_tn
I first thought when I started the victrellis, no biggie, but once it gets built up in your system, yuk!!  I have the worst taste in my mouth and everything tastes like salt.  Its alot of pills to gag down and be sure to eat something, even tho I'm still always nauseated. I too think every day I'm quitting, I can't take it no more!  but I keep plugging along.  I too have to do 48 weeks so I'm really jealous of the people who only had to do this 24 weeks, I"d almost be done!! I'm on week 20. Oh well we're going to make it no matter what!!  the alturnative of dying of liver disease is not the way I want to leave this world.
Blank
4896357_tn?1360674504
I start the Victrelis this Monday which starts week 5. I'm already getting the salty taste. I thought maybe my water softener was malfunctioning but coffee made with bottled water still tasted salty. My white blood cell count is a little low which explains the shortness of breath and other symptoms. I am NOT going to quit and waste this opportunity. Even if I could live with HCV, I do not want my body saturated with this virus. I will kill it off or die trying.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Hepatitis C Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
14 hrs ago by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
This is Driving Your Emotional Eati...
Jul 02 by Roger Gould, M.D.Blank
5856747_tn?1403352282
Blank
Sleep Apnoea
Jun 28 by Andrew John Rynne, MDBlank
Top Hepatitis Answerers
Avatar_f_tn
Blank
dontworry_behappy1
163305_tn?1333672171
Blank
orphanedhawk
Rural Mural, CA
Avatar_f_tn
Blank
nan535
Brooklyn, NY
446474_tn?1404424777
Blank
HectorSF
CA
1815939_tn?1377995399
Blank
pooh55811
96938_tn?1189803458
Blank
FlGuy
South, FL